Alert archive / Nebraska / Flash Flood Warnings in 2016
Flash Flood Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 26, 2016, 8:00 PM MDT for Dundy County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 8:00 PM MDT (02:00 UTC)
- Expired
- May 26, 2016, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Dundy County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WGUS53 KGLD 270200
FFWGLD
NEC057-270500-
/O.NEW.KGLD.FF.W.0012.160527T0200Z-160527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1100 PM MDT
* AT 759 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
DUNDY COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4027 10203 4034 10202 4033 10180 4009 10189
4009 10203
$$
EP2 follow-up statements
611
WGUS73 KGLD 270236
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
836 PM MDT THU MAY 26 2016
NEC057-270500-
/O.CON.KGLD.FF.W.0012.000000T0000Z-160527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNDY NE-
836 PM MDT THU MAY 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
NORTHWESTERN DUNDY COUNTY...
AT 835 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN AND FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
DUNDY COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4027 10203 4034 10202 4033 10180 4009 10189
4009 10203
$$
EP116
WGUS73 KGLD 270502
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1102 PM MDT THU MAY 26 2016
NEC057-270511-
/O.EXP.KGLD.FF.W.0012.000000T0000Z-160527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNDY NE-
1102 PM MDT THU MAY 26 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN DUNDY COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER
ANTICIPATED. FLOODING WILL CONTINUE TO BE POSSIBLE...SO THE FLASH
FLOOD WARNING IS BEING REPLACED WITH AN AREAL FLOOD WARNING.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4027 10203 4034 10202 4033 10180 4009 10189
4009 10203
$$
DRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 5:27 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 26, 5:27 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Goodland KS 527 PM MDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 148 PM MDT Thu May 26 2016 Across the Tri State region this afternoon...a mix of psunny to msunny skies as the region lies west of a warm front currently over the central portion of Kansas. Temps are ranging in the lower to mid 70s w/ dewpts ranging from the 45f to 50f west to the lower to mid 60s east due to the proximity to a warm front. To our west...a slow moving upper low over the 4-corners region of the country will make its way towards the Tri State region overnight. Do expect areal coverage of trw to increase as the afternoon/evening hours progress...which will be in tandem to the approach of the upper low to our southwest. Strong shear...current sb cape values approaching 1500-3000 j/kg especially in locales closest to the warm front...could produce severe storms with tornadoes. The area could also see 1-2" hail...winds 60-70mph or higher with any storms. Training of thunderstorms could also bring heavy rainfall and potential flooding to some areas. The combination of these these factors has put the area into mainly an enhanced to moderate risk for severe wx...which has resulted in a tornado watch for the cwa until 01z-03z. Going into Friday with the upper low will begin to move over the cwa...model dynamics for severe wx will shift east of the cwa...but do expect trw/rw thru the day due to the slow mvmnt of the system. For temps...overnight lows tonight and daytime highs Friday will be highly dependent on areal coverage of clouds/precip over the area. Looking for lows to range in the lower to mid 50s and highs Friday to range from the mid 60s west to the mid 70s east. .LONG TERM...(Friday night through Thursday) Issued at 110 PM MDT Thu May 26 2016 Upper low will be moving over the area Friday night which result in widespread showers and thunderstorms through the evening hours then gradually pulling out to the northeast after midnight. Some light precipitation may linger in the far northeast counties around McCook through Saturday morning before ending. There will be a limited severe threat early Friday evening but as the surface cold front sweeps through the severe threat will end relatively early Friday night. Storms on Saturday afternoon will be isolated and tied to surface heating in the higher terrain of eastern Colorado/Palmer Divide. Upper forcing will be quite weak with only a hint of a shortwave trough in the zonal flow. Surface instability will also be weak so do not think there will be much of a severe threat. An increase in activity is expected on Sunday as the upper flow becomes southwest with a weak embedded shortwave trough. Moderate instability is forecast but deep layer shear of only 20-30kts will probably keep any severe threat on the low end. The unsettled pattern continues into early next week with a cut off low over the northern plains resulting in general troughiness across the central plains. However by the middle of the week that system will lift into central Canada with shortwave ridging trying to build over the central Rockies and adjacent plains. As a result expect precipitation chances to decrease and temperatures increase during that time. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 449 PM MDT Thu May 26 2016 VFR to MVFR conditions are expected with widespread thunderstorms producing strong gusty winds and possibly hail through about 07Z. Conditions will transition to IFR between 06Z-08Z with isolated to scattered showers continuing through the remainder of the TAF period. expect conditions to transition back up through MVFR between 17Z-20Z and VFR conditions after 22Z. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...024 AVIATION...LOCKHART
Hazardous weather outlook, May 26, 10:31 AM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT THU MAY 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1031 AM MDT THU MAY 26 2016 /1131 AM CDT THU MAY 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AND INTENSITY BY THIS AFTERNOON...AND CONTINUE INTO THE OVERNIGHT HOURS. ACROSS MOST OF THE AREA...SOME OF THESE STORMS COULD BECOME SEVERE. LOCALLY HEAVY RAINFALL...DAMAGING WINDS...HAIL GREATER THAN 2 INCHES IN DIAMETER AND STRONG TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... A FEW STORMS COULD BECOME SEVERE FROM FRIDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 26, 7:32 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM FUNNEL CLOUD 2 S CULBERTSON 40.20N 100.84W
05/26/2016 HITCHCOCK NE STORM CHASER
&&
TLYNCHLocal storm report, May 26, 7:33 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG KIT CARSON 38.76N 102.80W
05/26/2016 CHEYENNE CO LAW ENFORCEMENT
ROOF COLLAPSE, SEVERAL SEMI TRUCKS TURNED OVER, MULTIPLE
TREES AND POWER LINES DOWN ACROSS TOWN.
&&
TLYNCHLocal storm report, May 26, 7:34 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 11 WNW FIRSTVIEW 38.90N 102.70W
05/26/2016 M61 MPH CHEYENNE CO MESONET
MESONET STATION 10 WNW FIRSTVIEW /C9626/
&&
NWS GOODLAND KS
IRIS SYSTEMLocal storm report, May 26, 7:48 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 12 NNW RULETON 39.50N 101.97W
05/26/2016 M0.75 INCH SHERMAN KS TRAINED SPOTTER
0638 PM TSTM WND GST 12 NNW RULETON 39.50N 101.97W
05/26/2016 M70.00 MPH SHERMAN KS TRAINED SPOTTER
&&
HILLLocal storm report, May 26, 7:52 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 7 NW ATWOOD 39.88N 101.13W
05/26/2016 E60 MPH RAWLINS KS TRAINED SPOTTER
GROUND 70 PERCENT COVERED IN HALF INCH HAIL
&&
HILLLocal storm report, May 26, 7:59 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM NON-TSTM WND GST 3 ESE OAKLEY 39.11N 100.81W
05/26/2016 M82 MPH GOVE KS MESONET
MESONET STATION 2 ESE OAKLEY /K5OK7/
&&
NWS GOODLAND KS
IRIS SYSTEMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:11 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 34 min |
| May 26, 6:27 PM MDT | Tornado Warning | GLD | Red Willow | 48 min |
| May 26, 6:41 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 34 min |
| May 26, 6:41 PM MDT | Tornado Warning | GLD | Hitchcock, Red Willow | 34 min |
| May 26, 7:14 PM MDT | Tornado Warning | GLD | Hitchcock, Red Willow | 46 min |
| May 26, 7:27 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 48 min |
| May 26, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 49 min |
| May 26, 8:02 PM MDT | Tornado Warning | GLD | Hitchcock, Red Willow | 43 min |
| May 26, 8:05 PM MDT | Flash Flood Warning | GLD | Dundy, Hitchcock, Red Willow | 3 hr |
| May 26, 8:11 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 49 min |
| May 26, 8:23 PM MDT | Tornado Warning | GLD | Red Willow | 27 min |
| May 26, 8:46 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 30 min |
| May 26, 9:30 PM MDT | Special Weather Statement | GLD | Dundy, Hitchcock, Red Willow | 45 min |
| May 26, 10:54 PM MDT | Areal Flood Warning | GLD | Dundy | 12 hr |
| May 26, 10:57 PM MDT | Areal Flood Warning | GLD | Hitchcock, Red Willow | 12 hr |
| May 27, 11:09 AM MDT | Special Weather Statement | GLD | Dundy | 36 min |
| May 27, 12:04 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 26 min |
| May 27, 3:31 PM MDT | Special Weather Statement | GLD | Dundy | 14 min |
| May 27, 4:45 PM MDT | Special Weather Statement | GLD | Dundy | 30 min |
| May 27, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 16 min |
| May 27, 5:42 PM MDT | Special Weather Statement | GLD | Dundy | 18 min |
Nearby
Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.